MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM TORQUE WRENCH SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM TORQUE WRENCH SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 482397028
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a xia 3 titanium torque wrench short tip fractured during final tightening.The fractured piece was successfully removed for the patient.
 
Additional Manufacturer Narrative
Visual inspection: it was confirmed that the tip of the torque wrench was fractured.The fractured piece was not returned.The torque wrench has the tip pin present.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the instruments ifu: incorrect maintenance, cleaning or handling may render the instruments unsuitable for their intended use, cause corrosion, dismantling, distortion and/or breakage or cause injury to the patient or operating staff.The life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.The xia 3 surgical technique provides instructions on the use of the xia 3 titanium torque wrench: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.The anti-torque key and torque wrench come in two sizes; ,standard and short.Place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.The device is over 9 years old and wear from the device's extended use most likely contributed to the event.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM TORQUE WRENCH SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9482686
Report Number0009617544-2019-00143
Device Sequence Number13527188
Product Code LXH
UDI-Device Identifier07613327275711
UDI-Public07613327275711
Combination Product (Y/N)N
PMA/510(K) Number
K172034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482397028
Device Catalogue Number482397028
Device Lot Number10C067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1